Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 16, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at May 27, 2008, 4:53 PM CDT for Foard County, Knox County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2008, 4:53 PM CDT (21:53 UTC)
- Expired
- May 27, 2008, 7:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Foard County, TX, Knox County, TX
The radar
The Altus AFB radar (KFDR), 97 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.9 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2654 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOUN 272155 FFWOUN TXC155-275-280000- /O.NEW.KOUN.FF.W.0016.080527T2153Z-080528T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 453 PM CDT TUE MAY 27 2008 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN FOARD COUNTY IN NORTHERN TEXAS... EXTREME NORTHWESTERN KNOX COUNTY IN NORTHERN TEXAS... * UNTIL 700 PM CDT * AT 453 PM CDT...VERY HEAVY RAIN WAS REPORTED FROM A THUNDERSTORM OVER THE WARNED AREA. * THIS WARNING INCLUDES MAINLY RURAL AREAS OF FOARD AND KNOX COUNTIES. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. RADAR INDICATES THAT ABOUT 3 INCHES OF RAIN HAS FALLEN SOUTHWEST OF CROWELL AND NORTHWEST OF TRUSCOTT NEAR THE WESTERN BORDERS OF THE COUNTIES. SEVERAL THUNDERSTORMS ARE EXPECTED TO MOVE VERY SLOWLY EAST OR NORTHEAST ACROSS THIS SAME AREA. THESE COULD PRODUCE AN ADDITIONAL 2 OR 3 INCHES OF RAINFALL. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. MOVE TO HIGHER GROUND. LAT...LON 3403 9986 3379 9968 3381 9999 3399 10005 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 27, 3:12 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, May 27, 3:12 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
312 PM CDT TUE MAY 27 2008
.DISCUSSION...
SLOW MOVING COLD FRONT WILL WORK ITS WAY SOUTH ACROSS THE AREA
TONIGHT AND EARLY WEDNESDAY. AS IT DOES SO IT WILL BE FOCUS FOR YET
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. THERE REMAINS A SEVERE
THREAT ACROSS MAINLY SOUTHWEST OKLAHOMA INTO NORTH TEXAS WHERE
BETTER INSTABILITY RESIDES. HEAVY RAIN WILL ALSO BE A CONCERN WITH
THE SLOW MOVEMENT OF THE BOUNDARY OVERNIGHT. THEREFORE HAVE ISSUED A
FLOOD WATCH FOR TONIGHT ACROSS SOUTH-CENTRAL INTO SOUTHEAST FOR
TONIGHT.
COULD BE A FEW SHOWERS LEFT WEDNESDAY MORNING. OTHERWISE COOLER
DRIER AIRMASS WILL MAKE FOR SLIGHTLY MORE COMFORTABLE DAY ON
WEDNESDAY ACROSS MOST OF THE AREA. THIS WILL BE SHORT-LIVED AS SOUTH
WINDS AND HIGHER DEWPOINTS RETURN ON THURSDAY. QUITER PERIOD OF
WEATHER EXPECTED SECOND HALF OF WEEK INTO WEEKEND... ALTHOUGH VERY
WARM AND MUGGY CONDITIONS WILL EXIST. ANOTHER WEAKER SFC FRONT MOVES
SOUTH ACROSS AREA ON SATURDAY/SATURDAY NIGHT... BUT SHOULD GO
THROUGH DRY. MUCH OF THE REMAINDER OF THE FORECAST LOOKS WARM AND
PRECIP FREE AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 63 82 69 90 / 60 10 10 10
HOBART OK 64 84 68 94 / 50 10 10 10
WICHITA FALLS TX 68 89 72 93 / 60 20 10 0
GAGE OK 51 78 66 92 / 20 10 10 10
PONCA CITY OK 62 76 67 89 / 40 10 10 10
DURANT OK 69 87 71 89 / 60 20 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING
FOR OKZ027>032-039>043-045>048-050>052.
TX...NONE.
&&
25/30Hazardous weather outlook, May 27, 11:58 AM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1158 AM CDT TUE MAY 27 2008
OKZ004>048-050>052-TXZ083>090-281200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1158 AM CDT TUE MAY 27 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS PARTS OF WESTERN
OKLAHOMA AND ALL OF WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS SOUTHWEST OF A LINE FROM ARNETT... TO
WATONGA... TO DUNCAN AND WAURIKA OKLAHOMA. THIS ALSO INCLUDES ALL OF
WESTERN NORTH TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE AFTER 2 PM INTO
TONIGHT.
IMPACTS...
LARGE HAIL TO THE SIZE OF GOLFBALLS... STRONG WINDS TO 65 MPH... AND
LOCALLY HEAVY RAINS WILL BE THE MAIN SEVERE WEATHER CONCERNS.
HOWEVER... AN ISOLATED TORNADO CANNOT BE RULED OUT THIS AFTERNOON
AND EVENING. LOCALLY HEAVY RAINFALL WHICH MAY CAUSE FLOODING WILL
ALSO BE POSSIBLE.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN ON SEVERE WEATHER OPERATIONS THIS AFTERNOON
AND TONIGHT.
DISCUSSION...
ONGOING THUNDERSTORMS ACROSS PARTS OF CENTRAL AND SOUTHEAST OKLAHOMA
WILL CONTINUE EARLY THIS AFTERNOON. MEANWHILE... A COLD FRONT
LOCATED OVER THE OKLAHOMA AND TEXAS PANHANDLES WILL MOVE INTO PARTS
OF WESTERN OKLAHOMA THIS AFTERNOON AND CONTINUE TO MOVE ACROSS THE
AREA TONIGHT. THE MORNING STORMS HAVE ALSO GENERATED AN OUTFLOW
BOUNDARY THAT WILL EXTEND FROM THE COLD FRONT SOUTHEASTWARD ACROSS
SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. SCATTERED THUNDERSTORMS
ARE EXPECTED TO DEVELOP ALONG THE FRONT DURING THE AFTERNOON HOURS.
IF THE OUTFLOW BOUNDARY CAN MAINTAIN ITSELF THIS AFTERNOON... IT
COULD ALSO BE A FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. THE
AIRMASS TO THE SOUTH OF THE OUTFLOW BOUNDARY IS EXPECTED TO BECOME
VERY UNSTABLE THIS AFTERNOON ACROSS PARTS OF SOUTHWEST OKLAHOMA AND
NORTH TEXAS. SOME OF THE STORMS MAY BECOME SEVERE DESPITE RATHER
MODEST WIND SHEAR. THE PRIMARY SEVERE WEATHER THREATS ARE EXPECTED
TO BE LARGE HAIL AND DAMAGING WINDS. HOWEVER... ISOLATED TORNADOES
COULD STILL BE A THREAT THIS AFTERNOON AND EVENING... IF THE
REMNANTS OF THE OUTFLOW BOUNDARY AND THE COLD FRONT CAN FAVORABLY
MODIFY THE LOW LEVEL WINDS IN THE AREA AND THE INSTABILITIES REACH
VERY HIGH VALUES.
THE THUNDERSTORM ACTIVITY IS EXPECTED TO ADVANCE TO THE SOUTHEAST AS
THE COLD FRONT MOVES ACROSS THE AREA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY MAY 28.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE TONIGHT. THE HEAVY RAIN
MAY LEAD TO FLOODING IN SOME LOCATIONS. PLEASE REFER TO THE FLOOD
WATCH FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
A FEW THUNDERSTORMS MAY BE CONTINUING IN SOUTHEAST OKLAHOMA ON
WEDNESDAY. THERE WILL ALSO BE A SLIGHT CHANCE OF STORMS IN NORTHERN
OKLAHOMA SUNDAY NIGHT.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
MAXWELLIn the hours before
Special weather statement, May 27, 3:44 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 344 PM CDT TUE MAY 27 2008 OKZ015-272100- DEWEY OK- 344 PM CDT TUE MAY 27 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER CAMARGO AT 344 PM CDT...MOVING EAST AT 13 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN DEWEY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. WR
Special weather statement, May 27, 3:52 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 352 PM CDT TUE MAY 27 2008 TXZ083-084-272115- HARDEMAN TX-FOARD TX- 352 PM CDT TUE MAY 27 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD AND HARDEMAN COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES WEST OF MEDICINE MOUND TO 16 MILES WEST OF CROWELL AT 352 PM CDT...MOVING NORTHEAST AT 21 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN FOARD AND HARDEMAN COUNTIES...INCLUDING THE CITY OF QUANAH...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
Local storm report, May 27, 4:15 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
415 PM CDT TUE MAY 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL 9 S HAMMON 35.50N 99.38W
05/27/2008 E1.75 INCH BECKHAM OK TRAINED SPOTTER
0408 PM HAIL MARTHA 34.73N 99.39W
05/27/2008 E1.75 INCH JACKSON OK EMERGENCY MNGR
0414 PM HAIL DUKE 34.67N 99.58W
05/27/2008 E1.75 INCH JACKSON OK EMERGENCY MNGR
&&
DWLocal storm report, May 27, 4:17 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
417 PM CDT TUE MAY 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM HAIL 2 E DUKE 34.67N 99.54W
05/27/2008 E1.75 INCH JACKSON OK STORM CHASER
&&
DWSpecial weather statement, May 27, 4:19 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 419 PM CDT TUE MAY 27 2008 TXZ083>085-087-272145- HARDEMAN TX-WILBARGER TX-FOARD TX-KNOX TX- 419 PM CDT TUE MAY 27 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD...HARDEMAN...KNOX AND WILBARGER COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES SOUTHEAST OF QUANAH TO 17 MILES SOUTHWEST OF CROWELL AT 419 PM CDT...MOVING EAST AT 11 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN FOARD...HARDEMAN...KNOX AND WILBARGER COUNTIES...INCLUDING THE CITY OF QUANAH...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. WR
Local storm report, May 27, 4:28 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
428 PM CDT TUE MAY 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 3 W CANUTE 35.43N 99.33W
05/27/2008 E0.88 INCH WASHITA OK PUBLIC
0425 PM HAIL 3 WSW CANUTE 35.41N 99.33W
05/27/2008 E1.75 INCH WASHITA OK PUBLIC
&&
TY/DWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 12:04 PM CDT | Flood Watch | OUN | Archer, Baylor, Clay, Foard, Hardeman, Knox and 2 more | 10 hr |
| May 27, 3:07 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 38 min |
| May 27, 4:28 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 47 min |
| May 27, 5:09 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman, Wilbarger | 51 min |
| May 27, 5:14 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 61 min |
| May 27, 6:09 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 31 min |
| May 27, 6:16 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Knox | 59 min |
| May 27, 6:24 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 66 min |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.